I have now been on 60 mg of Cymbalta for 2 weeks and 1 mg per day of clonazepam, the latter of which which have helped calm my panic attacks somewhat.
I worry so much about the mid chest and back pain and tight breathing sensations being something awful like cancer that it consumes me. It's an awful way to not live life and be miserable and constantly scared.
I am hoping that the Cymbalta kicks in in a couple more weeks and also helps reduce the pain, as it is one of the snri meds that can help with pain. Do you have any other suggestions??
I live life in constant fear of cancer and associate lasting pains with it, so it becomes a vicious cycle. As you know I have had so many tests my Dr. wont do anymore & in any event and says there is no way my mid chest pain is cancer based on all of the negative tests.
My psychiatrist who I just started seeing 3 weeks ago says its hypochondria and psychosomatic type pain made much worse by my phobia of cancer and the severe depression anxiety and panic attacks I suffer from. I have had relatives die of cancer, which doesn't help the situation and in 2001 saw for 6 months lung cancer eat my father in law down to the bone and I was there when he died and I have been petrified of Cancer ever since.
Any suggestions you have would be most welcome as I want to try and start enjoying life again and have the mid chest and back pain/tight breathing sensations eventually fade away.
Lastly I am curious if either Cymbalta Clonezepam or Ativan can cause tight chest breathing sensations,dizziness when getting getting up from lying down or on off light tingling (electric type) sensations throughout the body especially in the back of the head and limbs? I have noticed the tight breathing and tingling since I started these meds. I have had allot of recent tests, a clear head MRI back in January/09 and a clear chest and abdominal ct scan in mid April. My nuclear stress test and echocardiogram were also okay.
I would suggest seeking out a 'psychodynamic' psychiatrist or psychotherapist for psychotherapy. You can get referrals by finding the nearest psychoanalytic institute or society. For example, in Wisconsin we have the Wisconsin Psychoanalytic Society; there are many more analysts in larger cities. Analysis is very time consuming and expensive, but you would likely benefit from psychodynamic therapy at a lesser intensity, say about once per week. I do that kind of therapy, but it is expensive and so I don''t usually push it too hard. The only plan I belong to is 'multiplan'; there would be an 'M' on your insurance card, or it would say 'health eos'... if you have that on your card consider setting up an appointment in my office for telepsychiatry, which I do using a webcam.
The basic idea with psychodynamic therapy is that you have unconscious reasons for feeling as you do; you know some of the reasons, as you mentioned the cancer in your father. But something else probably set off this obsession with cancer, and the goal with therapy would be to be less controlled by your unconscious fears.
The best solution would be to have a 'real' person in the room, but if you cannot find someone and you have my network give me a call.
In the meantime try to open your mind to the idea that there is something under the surface that is scaring you. Sometimes that alone will increase one's insight enough to improve things.
I have taken cymbalta, and for me the side effects were not worth taking the medication and I have a close friend that experienced the exact same side effects. I gained 60lbs in 6 months with no change in diet. It noticed myself getting into habits where I would get on these wierd kicks. For instance, i had to have a baked potato every day for lunch. I would have very strange dreams that were waking me up every night and we I needed to urinate I would literally have to sit there for like 5 minutes before I would begin to urinate. I also take Klonipin and by far it has helped my anxiety better than any anti depressant has. Its also been something where I don't have addiction problems to. Not to say this will happen to you because everyone is different but I would deffinately pay attention to your behavior and syptoms
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.